ADVERTISEMENT

Q. I am diagnosed with concussion after my head injury. How can it be treated?

Answered by
Dr. Anshul Varshney
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 04, 2017

Hello doctor,

I am a 46-year-old female preschool teacher. Recently, I was struck on the head by a first aid kit, a small box fan, and a child car seat, while I was putting another first aid kit on the top shelf in the storage closet at work. I did not lose consciousness but had mild nausea, extreme fatigue, difficulty processing information, and a strange feeling in that part of my head for four days before I went to the ER.  It has now been almost three weeks since my fairly mild incident and I am still experiencing some symptoms from my concussion. I still get nauseous if I am exposed to fluorescent lighting up close like in a room with a low ceiling or close to a TV or monitor as well as bright sunshine. I have not resumed working out because the last time I tried, I became quite nauseous in a moderate and short workout. I also feel bad when I need to process information, as in yesterday, when my team was being trained on how to operate our new copymachine. My husband says I am more flustered and forgetful than usual. I get tickling and a dull headache in that part of my head when I do anything or if I am exposed to things that I have previously mentioned. I was diagnosed with a concussion. I do not have any brain bleed or other acute problems in the CT scan. I am having a hard time finding a neurologist that accepts Workers' Comp and I really do not think I need further treatment. I have taken Tylenol as needed. My symptoms are improving but have not entirely gone and I just want to make sure I know what to do and what not to do.

#

Hello,

Welcome to icliniq.com.

  • This is a post-concussion syndrome. This goes away by itself, but yes, it can take time like a few weeks to months.
  • You should take proper sleep to get a complete recovery from this. 
  • Avoid exertion, strain, excessive television viewing, computers, and mobiles. 
  • I suggest you take tablet Escitalopram for a few weeks. Consult your specialist doctor, discuss with him or her and take the above medicine with their consent.
  • I would like to know a few things:
  1. Are you still having memory issues? 
  2. Are there any vomitings? 
  3. How is your sleep? 
  4. Any pre-existing diabetes or hypertension? 

Kindly revert back with the answers.

For more information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist

Thank you doctor,

I have not had any vomiting but my nausea does increase with screen usage, exposure to fluctuating or fluorescent light. I am still having mental clarity issues, like for example, my husband came in and told me he was going to the hardware store and kissed me goodbye and when he returned an hour later I asked him where he went. He reminded me that he had told me he was going to the hardware store and I had no recollection of him ever telling me. I have left my mobile phone at the house several times this week and have misplaced my daily planner nearly every day. Until this week, I was taking at least an hour nap every day and sometimes more than two hours in addition to sleeping seven to nine hours at night and very deep sleep like I was hibernating. This is very unusual for me as I am a very active person and exercise at least five times a week, prior to this concussion. I do not have diabetes. I am not requiring a nap every day now but feel drained and tired about halfway through the day. I typically have fairly low blood pressure and am prone to orthostatic hypotension. So, I am kind of "dim out" when I stand up, especially if I am not well hydrated but I had this much more frequently after the concussion but now it is back to normal.

#

Hello,

Welcome back to icliniq.com.

  • You seem to have a slight disorientation that goes in favor of taking treatment of the post-concussion syndrome.
  • I would recommend you to discuss with your doctor for starting you on tablet Escitalopram 10 mg at night for a month.
  • You may also ask him to give vitamin B12 to you for this purpose.

Regards.

For more information consult a neurologist online --> https://www.icliniq.com/ask-a-doctor-online/neurologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is it dangerous to smoke marijuana while on Vyvanse, and Escitalopram?

My main concern is the way my body will react on being on a combo of an Amphetamine, an SSRI, and a psychoactive drug ...   Read full

When will the cognitive function get back to normal after sports concussion?

Hello doctor, I am taking Flagystatin pessary for the past ten days. They said it is pregnancy safe. I took a pregnancy test today, and it was positive. Could it be a false positive, or the urine will not be affected by the medication discharge? It i...   Read full

Is it possible to get pancreatitis because of Escitalopram?

Hello doctor, I am taking Flagystatin pessary for the past ten days. They said it is pregnancy safe. I took a pregnancy test today, and it was positive. Could it be a false positive, or the urine will not be affected by the medication discharge? It i...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.